advertisement
Question
Posted by: Candy | 2008/09/05

Anti depressants and inorgasmia

Dear Dr

I have been taking Aropax (paroxatine) x1 daily for many years. It controls my depression very well. As you well know, inorgasmia is a common side effect. I can ocasionally orgasm with a vibrator but its difficult. I am planning a nice romantic weekend with my partner and I really would like things to flow a bit easier. Would it help if I cut down the dosage, say to half a tab a week before hand and then take no meds for about two days before the weekend? Any advice would be great!

Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

I never recommend that people reduce their medication without first consulting the prescribing doctor... This is especially important if you have suffered with depression and it is managing it well. Your body will be used to that dose of Paroxetine and your withdrawal plan may not be as 'safe' as you think; you could find that not only could this mess with your mental health, but it could also provoke an unpleasant withdrawal reaction which would spoil your weekend anyway.

If you have enough time, speak to your prescribing doctor about possibly trying other anti-depressants which might have fewer sexual side-effects... However, if you don't have time to do this before your weekend away, I would recommend that you enjoy the benefit of not being depressed and use the vibrator together with your partner - maybe explore other sexual activity to give the added boost you are looking for. If you explain the dilemma you face and ask for your partner's understanding for now, you could try changing the medication later.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement